Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 6, 2016, 10:58 PM CDT for Crenshaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2016, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 6, 2016, 11:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
132
WWUS84 KMOB 070358
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CDT WED APR 6 2016
ALZ057-058-070445-
BUTLER AL-CRENSHAW AL-
1058 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRENSHAW AND
NORTHEASTERN BUTLER COUNTIES UNTIL 1145 PM CDT...
AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT DEPOSIT...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETREY AND HIGHLAND HOME.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3196 8675 3196 8641 3205 8640 3205 8630
3197 8630 3197 8620 3196 8618 3189 8617
3179 8620 3179 8615 3172 8615
TIME...MOT...LOC 0356Z 291DEG 37KT 3201 8662
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 6, 7:49 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 6, 7:49 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
749 PM CDT WED APR 6 2016
.DISCUSSION...SEE UPDATED INFORMATION BELOW.
&&
.UPDATE...THE GUSTY SURFACE WINDS HAVE DECREASED ACROSS THE FORECAST
AREA WITH THE SETTING SUN...SO THE WIND ADVISORY WAS ALLOWED TO
EXPIRE AT 7 PM. HOWEVER WINDS ALONG THE BEACHES...ESPECIALLY ALONG
THE WESTERN FLORIDA PANHANDLE...ARE NOW FORECAST TO INCREASE OUT OF
THE SOUTHWEST AT 20 TO 25 MPH THIS EVENING...TURNING TO THE WEST
AROUND MIDNIGHT. THIS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
CONTINUING ALONG THE WESTERN FLORIDA PANHANDLE BEACHES THROUGH
TONIGHT. STILL EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO
PRIMARILY AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA AS A COLD
FRONT APPROACHES THE REGION FROM THE NORTHWEST. MADE A FEW MINOR
ADJUSTMENTS TO THE WIND GRIDS FOR THE TONIGHT PERIOD...OTHERWISE NO
OTHER CHANGES NEEDED TO THE FORECAST. /22
&&
.MARINE...LATEST HRRR AND RAP MODELS ARE DEVELOPING STRONG SOUTHWEST
TO WEST WINDS AROUND 20 KNOTS LATE THIS EVENING AND OVERNIGHT ACROSS
THE ENTIRE GULF WATERS AREA AHEAD OF THE COLD FRONT. THEREFORE...THE
SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS FROM 20 TO 60 NM HAS
BEEN EXPANDED TO INCLUDE THE NEARSHORE GULF WATERS...AND DECIDED ON
AN EARLIER START TIME OF 10 PM. STILL EXPECT SEAS TO BUILD TO 3 TO 5
FEET OUT 20 NM...AND 4 TO 6 FEET BEYOND 20 NM. SMALL CRAFT OPERATORS
SHOULD EXERCISE CAUTION OVER MOST OF THE AREA BAYS DUE TO MODERATE
WINDS. /22
&&
.AVIATION...
00Z ISSUANCE...PRIMARILY VFR CONDITION THROUGH THE PERIOD. A COLD
FRONT WILL BE MOVING ACROSS THE AREA OVERNIGHT...WITH PERIODS OF MVFR
CEILINGS...POSSIBLY BRIEFLY IFR NEAR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS THIS EVENING. ANY ISOLATED TO SCATTERED CONVECTION
THIS EVENING WILL END DURING THE EARLY MORNING HOURS AS THE FRONT
MOVES THROUGH. SOUTH TO SOUTHWEST WINDS FROM 8 TO 12 KNOTS THIS
EVENING WILL BECOMING WESTERLY IMMEDIATE BEHIND THE FRONT AROUND
MIDNIGHT...THEN MORE NORTHWESTERLY BY LATE TONIGHT AND INTO THURSDAY
MORNING. /22
&&
.PREV DISCUSSION... /ISSUED 414 PM CDT WED APR 6 2016/
NEAR TERM /NOW THROUGH THURSDAY/...A COLD FRONT THAT IS NOTED IN
BOTH SFC OBSERVATIONS AND SATELLITE IMAGERY TO BE EXTENDING FROM
NORTH EASTERN ARKANSAS SOUTHWEST INTO SOUTHWESTERN LOUISIANA. MODELS
ARE IN FAIRLY GOOD AGREEMENT WITH MOVING THIS FRONT THROUGH OUR AREA
OVERNIGHT...PRIMARILY FROM BETWEEN 9 PM THROUGH ABOUT 2 AM. RADAR
INDICATES A LINE OF THUNDERSTORMS ALONG THE FRONT WELL UP TO THE
NORTH IN TENNESSEE...WITH ACTIVITY MUCH MORE ISOLATED TO SCATTERED IN
NATURE FURTHER SOUTH. AS THE HRRR MODEL HAS BEEN SUGGESTING ALL
DAY...WE ARE FINALLY SEEING SOME ISOLATED SHOWERS DEVELOP JUST EAST
OF OUR FCST AREA WITH AFTERNOON HEATING AND SOME DEVELOPMENT WILL BE
POSSIBLE OVER OUR EASTERN COUNTIES BETWEEN NOW AND DARK (BUT
REMAINING VERY ISOLATED). STILL MAINTAINED A LOW END CHANCE OF
SHOWERS WITH ISOLATED THUNDERSTORMS TO SWEEP ACROSS THE FCST AREA
ALONG AND JUST AHEAD OF THE FRONT OVERNIGHT...WITH THE BEST CHANCES
OVER INTERIOR LOCATIONS AND LESS OF A CHANCE DOWN NEAR THE COAST. NOT
EXPECTING ANY SEVERE WEATHER WITH THE PASSAGE OF THIS SYSTEM.
MODERATE TO STRONG SOUTHERLY WINDS OVER THE REGION THIS AFTERNOON
WILL SUBSIDE SOMEWHAT AFTER DARK...AND THE WIND ADVISORY WILL EXPIRE
AT 7 PM. OVERNIGHT...WINDS WILL SHIFT TO THE WEST AND THEN NORTHWEST
WITH THE PASSAGE OF THE FRONT...AND COOLER AND DRIER AIR WILL BEGIN
TO FILTER INTO THE REGION AS SKIES CLEAR FROM WEST TO EAST. THURSDAY
LOOKS LIKE IT WILL BE A MILD...SUNNY DAY WITH NO PCPN. LOWS TONIGHT
RANGING FROM THE LOWER 50S INLAND TO THE UPPER 50S COAST. HIGHS ON
THURSDAY MAINLY IN THE UPPER 70S EXCEPT FOR LOW TO MID 70S AT THE
COAST. 12/DS
SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...A NICE SPRING
WEEKEND SETTING UP. A SECONDARY COLD FRONT IS FORECAST TO MAKE
PASSAGE ACROSS THE LOCAL AREA THURSDAY NIGHT. THE DEEP LAYER AIRMASS
IS DRY WITH THE PASSAGE OF TONIGHT'S FRONT...SO EXPECT THURSDAY
NIGHT'S FRONT TO COME THROUGH RAIN-FREE. IN THE WAKE OF THE
FRONT...SURFACE HIGH PRESSURE OVER THE PLAINS FRIDAY BUILDS EAST FROM
THE GREAT LAKES SOUTHWARD TO THE CENTRAL GULF COAST ON SATURDAY.
OVERNIGHT LOWS THURSDAY NIGHT RANGE FROM THE LOWER/MID 50S INTERIOR
TO MID/UPPER 50S COAST. COOLER ON FRIDAY NIGHT WITH NUMBERS 43 TO 48
NORTH OF THE BEACHES. HIGHS IN THE LOWER/MID 70S FRIDAY AND 69 TO 73
SATURDAY. /10
LONG TERM /SUNDAY THROUGH WEDNESDAY/...SURFACE HIGH PRESSURE MOVES
EAST TO OFF THE MID-ATLANTIC AND SOUTHEAST US COAST ON SUNDAY. AS
THIS OCCURS...WILL BEGIN TO GET BACK TO RETURN FLOW OFF THE GULF AND
A MODERATION IN TEMPERATURES. MOVING INTO THE FIRST HALF OF NEXT
WEEK...THERE IS A DIFFERENCE OF OPINION IN THE PHYSICAL SOLUTIONS OF
THE LATEST 06.12Z SPECTRAL MODEL GUIDANCE ON THE PROGRESSION/TIMING OF
NEXT UPPER LEVEL STORM SYSTEM/TROF MOVING EAST OUT OF THE PLAINS
MONDAY AND ACROSS THE MID-ATLANTIC AND SOUTHEAST ON TUESDAY. AT THE
SURFACE...THE ECMWF AND CANADIAN ARE FASTER IN BRINGING A FRONTAL
BOUNDARY ACROSS THE CENTRAL GULF COAST BY TUESDAY MORNING WHILE THE
GFS IS WELL OFF TO THE NORTHWEST WITH THE BOUNDARY FROM THE OHIO
RIVER VALLEY TO ACROSS THE MID-SOUTH AND LOWER MISSISSIPPI RIVER
DELTA. ALTHOUGH DEEP LAYER MOISTURE RECOVERS...A LOW CONFIDENCE
FORECAST ON PRECIPITATION CHANCES IS PRESENT AND WILL MAINTAIN A
BLENDED APPROACH ON POPS. WILL INTRODUCE A SMALL CHANCE OF STORMS
ENTERING THE WESTERN ZONES MONDAY AFTERNOON AND MID RANGE CHANCES
MONDAY NIGHT. CHANCES OF SHOWERS AND STORMS REMAIN IN THE FORECAST
FOR TUESDAY AND WEDNESDAY. /10
MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD TOWARD THE EASTERN
SEABOARD EARLY THIS EVENING AS A COLD FRONT APPROACHES FROM THE
WEST. SOUTHEASTERLY TO SOUTHERLY FLOW WILL INCREASE AHEAD OF THE
APPROACHING FRONT. THE FRONT IS EXPECTED TO MOVE EAST ACROSS THE
MARINE AREA TONIGHT...LEADING TO A MODERATE TO OCCASIONALLY STRONG
OFFSHORE FLOW BY THURSDAY MORNING. BEYOND 20 NM OFFSHORE...WINDS
WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS AROUND MIDNIGHT TONIGHT
AND LAST THROUGH AROUND 8 AM THURSDAY MORNING. ISOLATED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS EVENING...BUT
PRIMARILY REMAIN INLAND...WELL TO THE NORTH OF THE MARINE AREA. A
REINFORCING FRONT WILL MAINTAIN A MODERATE...GENERALLY
OFFSHORE...FLOW THROUGH SATURDAY BEFORE A MODERATE SOUTHEASTERLY FLOW
SETS UP LATE THIS WEEKEND INTO EARLY NEXT WEEK. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...HIGH RIP CURRENT RISK UNTIL 6 AM CDT THURSDAY FOR FLZ202-204-206.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT THURSDAY FOR GMZ650-655-670-
675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Apr 6, 7:16 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 716 PM CDT WED APR 6 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 716 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT THROUGH THURSDAY AFTERNOON SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE SEVERE WEATHER POTENTIAL WILL BE VERY LIMITED...BUT A FEW OF THE STRONGER STORMS THAT DEVELOP LATE THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS OVER 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN...PRIMARILY OVER INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF THE NORTHWEST FLORIDA PANHANDLE TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-080030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 716 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THROUGH THURSDAY AFTERNOON STRONG SOUTHWEST TO WEST WINDS AND BUILDING SEAS AHEAD OF A COLD FRONT WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE GULF WATERS OVERNIGHT. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER AREA BAYS DUE TO MODERATE WINDS. THE WINDS WILL DECREASE AS WINDS TURN TO THE NORTHWEST LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MODERATE TO OCCASIONALLY STRONG WINDS MAY BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE OFFSHORE WATERS THROUGH THE WEEKEND.
In the hours before
Special weather statement, Apr 6, 10:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CDT WED APR 6 2016
ALZ057-058-070445-
BUTLER AL-CRENSHAW AL-
1058 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRENSHAW AND
NORTHEASTERN BUTLER COUNTIES UNTIL 1145 PM CDT...
AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT DEPOSIT...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PETREY AND HIGHLAND HOME.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3196 8675 3196 8641 3205 8640 3205 8630
3197 8630 3197 8620 3196 8618 3189 8617
3179 8620 3179 8615 3172 8615
TIME...MOT...LOC 0356Z 291DEG 37KT 3201 8662Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.